Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 333, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 24, 2000, 12:29 AM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 24, 2000, 12:29 AM CDT (05:29 UTC)
- Expired
- Jun 24, 2000, 1:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Grant County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2896 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 240530
SVROKC
OKC003-053-240615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1229 AM CDT SAT JUN 24 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN NORTHERN OKLAHOMA
ALFALFA COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 115 AM CDT
* AT 1227 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 25 MILES NORTHEAST OF MANCHESTER TO 9 MILES
NORTHWEST OF MANCHESTER TO 4 MILES NORTHWEST OF BURLINGTON...MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BURLINGTON...BYRON...
CHEROKEE...DEER CREEK...DRIFTWOOD...JET...MEDFORD...RENFROW AND
WAKITA
WIND GUSTS OF 60 TO 70 MPH ARE LIKELY. STAY AWAY FROM WINDOWS AND
SEEK AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.
LAT...LON 3698 9774 3699 9819 3696 9853 3670 9850
3663 9803 3664 9753 3674 9750 3698 9752
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:35 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 23, 9:35 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT FRI JUN 23 2000 JUST A QUICK ADDITIONAL DISCUSSION...WILL UP THE POPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA TO LIKELY AND CATEGORICAL AS ACTIVITY TO OUR NORTHWEST IS EXPECTED TO CONTINUE. NO OTHER MAJOR CHANGES EXPECTED ATTM. FCSTID = 11 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 45 min |
| Jun 24, 1:56 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.